Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 211, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 9, 2021, 5:45 PM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 9, 2021, 7:15 PM CDT
- In force
- 90 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WHUS54 KMOB 092245
SMWMOB
GMZ650-670-100015-
/O.NEW.KMOB.MA.W.0211.210709T2245Z-210710T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
545 PM CDT Fri Jul 9 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 715 PM CDT.
* At 545 PM CDT, a strong thunderstorm capable of producing
waterspouts was located 15 nm south of Gulf Shores Beach, moving
east at 15 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2994 8781 3009 8776 3006 8729 2991 8722
2982 8726 2975 8742
TIME...MOT...LOC 2245Z 282DEG 14KT 2999 8772
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
Black1 follow-up statement
023
FZUS74 KMOB 100014
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
714 PM CDT Fri Jul 9 2021
GMZ650-670-100024-
/O.EXP.KMOB.MA.W.0211.000000T0000Z-210710T0015Z/
714 PM CDT Fri Jul 9 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 715 PM CDT...
The affected areas were...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
The thunderstorm has weakened.
LAT...LON 2994 8781 3009 8776 3006 8729 2991 8722
2982 8726 2975 8742
TIME...MOT...LOC 0014Z 282DEG 14KT 2992 8734
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:41 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 3:41 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL 341 PM CDT Fri Jul 9 2021 .NEAR TERM UPDATE /Now Through Saturday/...Upper level high pressure will persist over the Gulf of Mexico as an upper trough over the Appalachians and east coast becomes more diffuse and zonal. At the same time, surface high pressure will continue to build over the northeastern Gulf. This will lead to continued south to southwesterly flow through the term that will maintain elevated moisture over the region (PWATs between 1.9-2.1 inches today). Overall, the main threat will continue to be localized heavy rain through late this afternoon and into this evening. This is especially true for areas that are already saturated from recent rains. Although, some gusty winds and frequent lightning are additional threats for any of the stronger storms. The showers and storms over Louisiana and far southern Mississippi formed a mesoscale convective system (MCS) earlier this afternoon that has progressed north-northeastward over the state of Mississippi. This feature is currently moving over our southeast Mississippi counties and bringing along with it heavy rain and frequent lightning (perhaps some gusty winds as well). Although, the MCS has weakened somewhat since earlier this afternoon over southeast Mississippi. Thus, expecting a downward trend in showers and storms for these locations as well as portions of southwest Alabama as the MCS moves northward. Otherwise, scattered showers and storms continue late this afternoon over south-central Alabama and the western Florida Panhandle. Shower and storm chances will further dwindle this evening, with little to no chances anticipated overnight. Saturday will be somewhat of a rinse and repeat of today, with some isolated showers and a few storms in the morning then an increase in coverage to scattered during the day. Although, Hi-Res guidance suggests perhaps not as much coverage Saturday afternoon compared to today since model PWATs are a touch lower, between 1.7- 1.9 inches. Regardless, expecting a return to the diurnal summertime pattern with afternoon/early evening showers and storms through the near term. Lows tonight will continue to be warm, in the lower to mid 70s inland and in the upper 70s near the coast. Highs Saturday afternoon will then be a touch warmer, in the upper 80s to around 90 degrees. High temperatures today and Saturday, along with elevated moisture, will result in higher heat indices. Indices on Saturday will be in the upper 90s to around 100 degrees over our coastal counties as well as south-central Alabama and portions of southeast Mississippi and inland southwest Alabama. Lastly, the risk for rip currents is MODERATE for our southwest Alabama and northwest Florida Panhandle beaches through at least Saturday. /26 && .SHORT TERM /Saturday night Through Monday night/...An upper level trough over the Southeast remains in place into the coming week, before an upper ridge building west over the Gulf of Mexico begins to shift it west beginning Monday into Monday night. A surface ridge stretching west over the Gulf of Mexico remains in place, with deep layer south to southwesterly low level flow keeping moisture levels high (precipitable h20 values between 1.9" and 2.1") into Sunday night. From there, guidance varies in the handling of a drier slug moving towards the northern Gulf coast from over the western Gulf. The NAM is advertising a more expansive drier slug (precipitable h20 values around 1.5" to 1.6") moving towards the north-central Gulf coast (and the forecast area). The GFS and ECMWF on the other hand, move the drier air towards the northwestern Gulf coast, keeping the forecast area in the soupy air in the Short Term. Am leaning towards the GFS/ECWMF direction for the forecast. With the moist airmass in place over the forecast area through the Short Term, scattered to numerous daytime showers and thunderstorms are expected over land areas into the evening hours. This activity will then shift offshore overnight. Even with the axis of the upper trough shifting west of the forecast area, a series of mid level shortwaves moving through the upper trough, then over the forecast area and nearby to help maintain the higher, above seasonal PoPs. Looking at strong to severe storms, each afternoon( Sunday and Monday), MLCapes rise to around 2000J/kg or a bit higher, with DCapes rising to around 600-800J/kg, both marginal for stronger storms. Guidance is advertising drier drier air in the upper levels Sunday, adding to the risk of strong downbursts, though by Monday, the drier air has moistened. All in all, there looks to be a moderate risk of damaging downbursts each day. Water continues to be an issue, especially in poorer drainage areas along and south of I-10, with very moist soils from the well above normal rainfall amounts the last several weeks less able to absorb the heavier rains. Low temperatures through the Short Term see a bit of a drop, from a on the high side of seasonal norms low to mid 70s over inland areas Saturday night to an around 70 to low 70s. Low temperatures along the coast remain a bit above seasonal norms through the Short Term with the continued flow off the warm Gulf. Low to mid 70s expected each night along the coast. High temperatures see a downward trend from Sunday into Monday, with higher PoPs on Monday bringing increased heating limiting cloud cover. High temperatures ranging from the upper 80s to low 90s expected Sunday, upper 80s to around 90 on Monday. /16 && .EXTENDED TERM /Tuesday Through Friday/...The upper ridge building west over the northern Gulf Monday continues to build west, bringing a return a temperatures around to a bit above seasonal norms by the end of the week. With the warming of daytime temperatures comes a decrease in rain chances, from Likely on Tuesday to a Chance on Thursday and Friday. Flow remains onshore through the Extended, maintaining the higher moisture levels and above seasonal rain chances. With the high moisture levels, low temperatures remain around seasonal norms through the extended. /16 && .MARINE...Outside of any thunderstorms, no impacts are anticipated over our marine zones. A light to occasionally moderate onshore flow will persist through midweek. Seas will also remain at around 2 feet through much of the weekend then build slightly by early next week. Scattered showers and thunderstorms will continue to be possible over the marine area through the period. Lightning, gusty winds, and locally higher seas will accompany any stronger storms that do develop. /25/26 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 89 73 88 72 87 72 88 / 20 50 20 50 20 40 10 70 Pensacola 77 88 75 88 75 86 75 88 / 20 50 10 40 20 40 20 70 Destin 79 85 76 87 77 86 76 87 / 20 40 10 40 20 40 20 60 Evergreen 74 90 71 90 70 87 71 91 / 20 50 20 50 20 60 20 70 Waynesboro 72 88 71 90 71 86 69 89 / 20 50 20 60 30 60 20 70 Camden 73 90 71 89 70 87 70 90 / 20 50 20 50 20 60 20 60 Crestview 74 90 71 90 70 89 71 90 / 20 50 20 50 20 50 10 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 9, 12:55 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Jul 9 2021
ALZ059-FLZ203-091845-
Escambia AL-Santa Rosa Inland FL-
1255 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 145 PM CDT...
At 1255 PM CDT, the strong thunderstorm was located near Pollard, or
4 miles southwest of Brewton, moving east at 20 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8679 3090 8679 3093 8720 3097 8721
3100 8716 3100 8722 3115 8725 3126 8694
3126 8678 3100 8675
TIME...MOT...LOC 1755Z 266DEG 19KT 3107 8715Special weather statement, Jul 9, 1:08 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
108 PM CDT Fri Jul 9 2021
MSZ075-078-079-091900-
Stone MS-Perry MS-George MS-
108 PM CDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 200 PM
CDT...
At 107 PM CDT, strong thunderstorms were located 7 miles west of
Saucier, or 14 miles southwest of Wiggins, moving northeast at 30
mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3115 8914 3074 8860
3073 8861 3074 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1807Z 221DEG 26KT 3067 8925Special weather statement, Jul 9, 2:36 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 PM CDT Fri Jul 9 2021
FLZ203-205-092015-
Okaloosa Inland FL-Santa Rosa Inland FL-
236 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 315 PM
CDT...
At 236 PM CDT, the strong thunderstorm was located 8 miles northeast
of Roeville, or 12 miles northeast of Milton, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Baker and Roeville.
LAT...LON 3072 8708 3093 8700 3083 8663 3074 8658
3059 8662 3058 8681
TIME...MOT...LOC 1936Z 288DEG 16KT 3079 8694
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:55 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jul 9, 2:36 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jul 9, 3:21 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Jul 9, 1:08 PM CDT | Special Weather Statement | MOB | Stone | 52 min |
| Jul 9, 1:56 PM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.